Bipolar Medication Side Effects: Weight Gain
For many of us, one of the most troubling bipolar medication side-effects is weight gain. Unfortunately, weight gain from bipolar medications is common and frustrating to those of us who use them to maintain our mental health.
I have bipolar 2 and after I started taking medications, I immediately noticed a change in my body. It was not just a few pounds, but up to 30 pounds in one month. Imagine how that made me feel. It got to the point where I told my psychiatrist that if I continued gaining weight, I was going to quit taking my bipolar 2 medications. I know you might think that’s drastic but, in fact, many people stop taking their bipolar medications due to weight gain and other side-effects. It may not be the right thing to do, however, they just can’t take the weight gain or other side-effects anymore.
Self-awareness and honesty is essential when you live with bipolar disorder; that includes being honest with your doctor. My psychiatrist worked on finding a better routine of bipolar medications and I was able to lose some of that weight and get closer to my normal size.
It is not that I refuse to deal with any bipolar medication side effects, but gaining that amount of weight made me feel out of control, insecure and depressed. I still have to make medication adjustments which can cause a little weight gain, but I always get back in shape eventually. I’ll be talking more about that in an upcoming video.
What is your experience with the side effects of bipolar medication? Have you experienced weight gain? Have you been able to do something about the weight gain? Please share your thoughts and experiences or do a response video and send it in to email@example.com. See you next week! Hannah
IMPORTANT NOTE: I’m going to be on YouTube Live, here on the HealthyPlace YouTube Channel, on Tuesday, April 17 at 7p ET / 6p CT. I’m so grateful to everyone who has watched my videos and shared their thoughts and experiences about living with bipolar disorder. I’m looking forward to being with you, taking your questions and hearing more about how your life has been affected by bipolar disorder. I hope you’ll come by. Hannah
Subscribe to our channel. Hannah posts a new video every Monday morning on the HealthyPlace YouTube channel. You can help spread awareness and understanding by sharing this video or playlist. And if you find the video helpful, I hope you'll give it a thumbs up.
I'm Hannah. I Have Bipolar 2 Playlist: http://ow.ly/RR99305UIxg
I Have Bipolar Too blog: http://bit.ly/2u00vyf
MORE INFORMATION ON BIPOLAR MEDICATIONS SIDE-EFFECTS AND WEIGHT GAIN
Stopping Your Bipolar Medications | https://goo.gl/XX1Nnk
Confronting Weight Gain on Psychiatric Medications | https://goo.gl/Zqk7QR
Accepting Weight Gain in Bipolar Disorder | https://goo.gl/ZtsALf
Pilled Out: Quitting Medications for Bipolar Disorder | https://goo.gl/g6ouwW